MAUDE Adverse Event Report: SYNTHES GMBH HAMMER GUIDE FOR TI ELASTIC NAILS; HAMMER, SURGICAL

SYNTHES GMBH HAMMER GUIDE FOR TI ELASTIC NAILS; HAMMER, SURGICAL
Catalog Number 359.218
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part 359.218, lot 40p5776: manufacturing site: (b)(4).Release to warehouse date: february 10, 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A product investigation was completed: upon visual inspection, it was observed that the distal threads were broken.There were scratches and discoloration observed on the device but have no impact on the device functionality.No other issues were observed with the returned device.Dimensional inspection showed the relevant dimensions were conforming.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint condition was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported an instrument were damaged following a case.There was no delay to the surgery and no patient impacted reported.Upon visual inspection, it was observed that the distal threads were broken.This report is for a hammer guide.This is report 1 of 1 for (b)(4).

Brand Name
HAMMER GUIDE FOR TI ELASTIC NAILS
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12216431
Report Number8030965-2021-06015
Device Sequence Number4157765
Product Code FZY
UDI-Device Identifier07611819104365
UDI-Public(01)07611819104365
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number359.218
Device Lot Number40P5776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2021
Initial Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSERTER F/TEN